Alert archive / Washington / Wind Advisories in 2025
Wind Advisory 10, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Oct 24, 2025, 1:14 AM PDT for 12 counties in Washington. It took effect at Oct 24, 2025, 2:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2025, 1:14 AM PDT (08:14 UTC)
- In effect from
- Oct 24, 2025, 2:00 PM PDT
- Expired
- Oct 24, 2025, 11:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Asotin County, WA, Douglas County, WA, Ferry County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 50 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 8.2 hours before the alert went out and 467 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
420 WWUS76 KOTX 240814 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 114 AM PDT Fri Oct 24 2025 WAZ034-035-038-043-044-250600- /O.NEW.KOTX.WI.Y.0010.251024T2100Z-251025T0600Z/ Moses Lake Area-Upper Columbia Basin-Okanogan Highlands-Okanogan Valley-Waterville Plateau- Including the cities of Coulee City, Tonasket, Omak, Ritzville, Wilbur, Highway 20 Wauconda Summit, Disautel Pass, Ephrata, Sherman Pass, Brewster, Grand Coulee, Moses Lake, Oroville, Quincy, Republic, Waterville, Harrington, Okanogan, Bridgeport, Nespelem, Boulder Creek Road, Odessa, Mansfield, Creston, Badger Mountain Road, Inchelium, Chesaw Road, Othello, and Wauconda 114 AM PDT Fri Oct 24 2025 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...South winds 10 to 20 mph with gusts 35 to 45 mph expected. * WHERE...Coulee City, Tonasket, Omak, Ritzville, Wilbur, Highway 20 Wauconda Summit, Disautel Pass, Ephrata, Sherman Pass, Brewster, Grand Coulee, Moses Lake, Oroville, Quincy, Republic, Waterville, Harrington, Okanogan, Bridgeport, Nespelem, Boulder Creek Road, Odessa, Mansfield, Creston, Badger Mountain Road, Inchelium, Chesaw Road, Othello, and Wauconda. * WHEN...From 2 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Southerly winds will increase this morning across the Okanogan Highlands and portions of the Okanogan Valley. Winds may weaken for a short period of time in the afternoon before increasing again with a cold front passage between 3PM and 8PM. The front will bring the potential for isolated gusts up to 45 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ032-033-036-037-250600- /O.NEW.KOTX.WI.Y.0010.251025T0000Z-251025T0600Z/ Lower Garfield and Asotin Counties-Washington Palouse-Spokane Area-Northeast Mountains- Including the cities of Tekoa, Davenport, Newport, Cheney, Downtown Spokane, Uniontown, Orin-Rice Road, Ione, Metaline, Pullman, Fruitland, Tiger, Rosalia, Fairfield, Metaline Falls, Springdale-Hunters Road, Colville, Spokane Valley, Deer Park, Colfax, Northport, Oakesdale, Kettle Falls, Airway Heights, La Crosse, Chewelah, Rockford, Pomeroy, Clarkston, Flowery Trail Road, and Alpowa Summit 114 AM PDT Fri Oct 24 2025 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts up to 45 mph expected. * WHERE...Tekoa, Davenport, Newport, Cheney, Downtown Spokane, Uniontown, Orin-Rice Road, Ione, Metaline, Pullman, Fruitland, Tiger, Rosalia, Fairfield, Metaline Falls, Springdale-Hunters Road, Colville, Spokane Valley, Deer Park, Colfax, Northport, Oakesdale, Kettle Falls, Airway Heights, La Crosse, Chewelah, Rockford, Pomeroy, Clarkston, Flowery Trail Road, and Alpowa Summit. * WHEN...From 5 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds will accompany a cold front passage this evening. Be prepared for sudden increase in winds with short-lived gusts to 45 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ SB
1 follow-up statement
347 WWUS76 KOTX 250553 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1053 PM PDT Fri Oct 24 2025 WAZ032>038-043-044-250700- /O.EXP.KOTX.WI.Y.0010.000000T0000Z-251025T0600Z/ Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area-Northeast Mountains- Okanogan Highlands-Okanogan Valley-Waterville Plateau- Including the cities of Republic, Grand Coulee, Alpowa Summit, Pullman, Nespelem, Tonasket, Rosalia, Fairfield, Kettle Falls, Chewelah, Wauconda, Colville, Chesaw Road, Springdale-Hunters Road, Deer Park, Inchelium, Harrington, Moses Lake, Flowery Trail Road, Creston, Oroville, Davenport, Odessa, Orin-Rice Road, Ritzville, Oakesdale, Airway Heights, Clarkston, Highway 20 Wauconda Summit, Mansfield, Quincy, Fruitland, Disautel Pass, Spokane Valley, Badger Mountain Road, Metaline Falls, Coulee City, Uniontown, Wilbur, Ione, Colfax, La Crosse, Pomeroy, Sherman Pass, Okanogan, Bridgeport, Rockford, Omak, Brewster, Newport, Tiger, Metaline, Waterville, Cheney, Ephrata, Northport, Tekoa, Othello, Downtown Spokane, and Boulder Creek Road 1053 PM PDT Fri Oct 24 2025 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds will remain gusty through for the next few hours however the threat for wind gusts in excess of 40 mph has ended with gusts mainly between 25 and 35 mph. $$ SB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Oct 23, 11:54 PM PDT, 1 hour 20 minutes earlier. Its key messages:
- Weekend weather systems will bring widespread rain, mountain snow, and gusty winds.
- Winter travel over mountain passes this weekend, particularly Saturday night and again Sunday night.
Area forecast discussion, Oct 23, 11:54 PM PDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1154 PM PDT Thu Oct 23 2025 .KEY MESSAGES... - Weekend weather systems will bring widespread rain, mountain snow, and gusty winds. - Winter travel over mountain passes this weekend, particularly Saturday night and again Sunday night. && .SYNOPSIS... A change in the weather pattern arrives Friday into Friday night. Low pressure over the region will delivery multiple rounds of precipitation and gusty winds at times. Cooler temperatures and lowering snow levels will also result in snow in the mountains with winter travel over mountain passes. The unsettled weather pattern looks to continue next week with additional rounds of valley rain and mountain snow particularly in the Cascades. && .DISCUSSION... ...COLDER TEMPERATURES WITH SNOW IN THE MOUNTAINS AND WINTER TRAVEL OVER MOUNTAIN PASSES THIS WEEKEND INTO EARLY NEXT WEEK... Tonight through Sunday night: A broad longwave trough of low pressure will move into the region off of the eastern Pacific Friday into Friday night. A cold front along the leading edge of this trough will push across Friday night bringing widespread precipitation and a tightening pressure gradient with a period of gusty winds. Colder temperatures will move in behind this front with lowering snow levels setting up the potential for impacts over mountain passes as storm system #2 makes its entrance Saturday afternoon through Saturday night. This second low pressure system will pack the biggest punch with moisture and also bring similarly gusty winds with frontal passage Saturday evening/night. A third shortwave disturbance pushes across shortly thereafter for Sunday afternoon into Sunday night. Storm #3 doesn't look as dynamic as storm #2, but it will be passing through during the period of our coldest temperatures and lowest snow levels. It's possible that we see some snow mixed in for the northern mountain valleys by late Sunday night into early Monday morning. This shortwave will bring a better chance for snow over Lookout Pass, along with additional snow accumulations over Stevens Pass and Washington Pass in the Cascades. Below are the key points for storm #1, #2, and #3: Storm #1: Initiation of precipitation will be late Friday morning to early afternoon in the Cascades and into the Idaho Panhandle Friday evening. Snow levels will start out relatively high at 6,000-7,000 feet. Snow levels drop down to around 5,000 feet in the Cascades as precipitation winds down Friday evening. A good punch of dry air behind the cold front Saturday night looks to shut off precipitation rather quickly without much slop over orographics occurring that snow accumulations over Washington Pass will be limited and doesn't look to be very impactful. Storm total precipitation with this one will be around an inch at the Cascade crest, a few hundredths to a tenth of an inch in the Columbia Basin, and up to around a quarter of an inch in the Idaho Panhandle; much of this being all rain expect for those highest mountain peaks. Cold front passage overnight will tighten pressure gradients up and should see enough cold air advection for stronger winds to mix down at night. Model consensus generally indicates gusts of up to 30-40 mph, but stronger model guidances suggests the potential of wind gusts up to 45-50 mph. Considering wind gusts up to 50 mph is unlikely at less than 10%, thinking winds will be mainly just a nuisance and may not even be to the level of needing an advisory. Storm #2: A surface low spins up in the eastern Pacific riding a 175 mph upper level jet streak. The surface low deepens off of the coast of the state of Washington and then begins to fill as it migrates somewhere between northwest Washington and southern Vancouver Island Saturday evening. The associated frontal dynamics and orographics into the Cascades should produce at least moderate precipitation intensities. Snow levels will be starting out between 4,000-5,000 feet Saturday afternoon and then drop to around 3,500 feet Sunday morning in the Cascades. Snow is expected to accumulate over the mountain passes and particularly over Stevens Pass and Washington Pass. Model consensus suggests between 6-9 inches for these mountain passes; however, there is a 25% chance for at least a foot of snow. Expect winter travel conditions over the Cascades for this storm system. Light snow is expected over Sherman Pass as well as over Lookout Pass as snow levels drop down to pass level as precipitation winds down. Cold front passage Saturday evening to Saturday night will tighten the pressure gradient again with another punch of gusty winds. Winds look to be similar in magnitude as Friday night, but potentially a bit more longer lasting through the night Saturday into Sunday morning. Storm #3: This third disturbance won't have the surface reflection as like storm #2. Dynamics along the shortwave will be more favored across southern Washington and across Oregon. Snow levels will be lower though between 3,000-3,500 feet. Moisture will be more limited for the Cascade mountain passes with lighter snow accumulations in the range of 3 to 7 inches at Stevens Pass and up to 3 inches at Washington Pass. Lookout Pass will see a better chance of accumulating snow with this storm system compared to the previous two with between 2 to 4 inches expected and a 25% chance of receiving at least 6 inches by Monday morning. Not as windy with this shortwave as well. Monday through Thursday: The longwave trough pushes east of the region on Monday. Snow showers continue over the Cascade crest and in the Idaho Panhandle due to orographics on Monday, but impacts from snow will become less. A flat ridge builds in in its place. There is uncertainty with precipitation though as another low pressure system rides up the backside of the ridge off of the eastern Pacific for Tuesday into Tuesday night. Model ensembles show varying degrees of strength with this shortwave and there is uncertainty with how flat the ridge will be allowing that moisture to spread across Eastern Washington into the Idaho Panhandle. Snow levels will be rising, but will still pose a threat for snow in the mountains. A better potential for a break in the weather Wednesday into Thursday. Then another atmospheric river is on the horizon towards the end of next week that could bring more in the way of substantive precipitation to the Inland Northwest. /SVH && .AVIATION... 06Z TAFS: A cold front will slowly move through the Northwest today. The front will cross the Cascades 20-00z with top down moistening and developing light rain. Much of E WA and N ID will mainly experience mid and high clouds along with steady east to southeast winds. after 00z, the front will pick up pace toward the east with precipitation processes increasing. Rain cooled air coupled with a strengthening 30-35kt jet along the front will bring an increased potential for gusty southwest winds with the frontal passage between 00-06z. The strongest winds will be short-lived but come with a 30-40% chance to reach 40 mph with local gusts 45 mph. Rain will also result in lowering cigs with a 40-50% chance for cigs to dip below 3000 ft AGL between Pullman and Spokane and into the Idaho Panhandle. FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: Confidence remains high for VFR conditions through 00z. After 00z, there lower confidence exactly how strong the wind gusts will be along the front. Thinking high confidence for 25-30 mph. Moderate confidence for areas of 30-35 mph and lower confidence where gusts 35-45 mph surface. Low confidence for exact ceiling heights with the rainfall given the increased winds. /sb ----------------------- Confidence descriptors: Low - Less than a 30 percent chance Moderate - 30 to 70 percent chance High - Greater than a 70 percent chance For additional probabilistic information for NWS Spokane airports, please refer to the Aviation Dashboard on our webpage: https:/weather.gov/otx/avndashboard && .Preliminary Point Temps/PoPs... Spokane 40 63 41 55 36 50 / 0 20 80 90 80 50 Coeur d'Alene 40 64 42 53 36 49 / 0 10 90 90 90 70 Pullman 41 64 41 53 36 48 / 0 10 80 100 80 60 Lewiston 45 70 48 61 39 55 / 0 0 70 90 70 50 Colville 31 59 31 52 33 48 / 0 50 100 90 90 60 Sandpoint 36 60 39 51 36 46 / 0 20 100 90 100 90 Kellogg 43 65 44 51 36 46 / 0 10 90 100 100 90 Moses Lake 40 60 37 56 38 52 / 0 40 60 90 40 30 Wenatchee 46 56 39 52 36 49 / 10 60 70 90 60 40 Omak 42 55 37 53 35 51 / 10 70 80 80 70 20 && .OTX WATCHES/WARNINGS/ADVISORIES... WA...None. ID...None. &&
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 1:00 AM PDT | Winter Weather Advisory | OTX | Chelan, Okanogan | 3 days |
Nearby
Wind Advisories in Washington, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.